Alert archive / Missouri / Wind Advisories in 2008
Wind Advisory 7, NWS St. Louis, MO
NWS St. Louis, MO issued this wind advisory at May 10, 2008, 3:30 PM CDT for 29 counties in Missouri; 17 counties in Illinois. It took effect at May 11, 2008, 1:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2008, 3:30 PM CDT (20:30 UTC)
- In effect from
- May 11, 2008, 1:00 AM CDT
- Expired
- May 11, 2008, 7:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS St. Louis, MO
All 46 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLSX 102030 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT SAT MAY 10 2008 ...VERY STRONG NORTHWEST WINDS DEVELOPING LATER TONIGHT AND CONTINUING ON SUNDAY... MOZ018-019-026-027-034-035-041-042-047>051-059-111100- /O.NEW.KLSX.WI.Y.0007.080511T0600Z-080512T0000Z/ KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-BOONE-AUDRAIN-MONITEAU-COLE- OSAGE-CALLAWAY-MONTGOMERY-GASCONADE- INCLUDING THE CITIES OF...HANNIBAL...COLUMBIA...MEXICO... JEFFERSON CITY 330 PM CDT SAT MAY 10 2008 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM CDT SUNDAY. VERY STRONG NORTHWEST WINDS WILL DEVELOP OVERNIGHT AS A LOW PRESSURE SYSTEM MOVES ACROSS THE REGION AND INTENSIFIES. SUSTAINED WIND SPEEDS WILL AVERAGE AROUND 30 MPH WITH GUSTS OF 45 TO 50 MPH. THESE INTENSE WINDS WILL PERSIST ON SUNDAY...EVENTUALLY DIMINISHING LATE SUNDAY AFTERNOON AND EARLY SUNDAY EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. PEOPLE TRAVELING ON NORTH TO SOUTH ORIENTED ROADWAYS WILL EXPERIENCE THE GREATEST TRAVELING DIFFICULTIES FROM THE STRONG WINDS. $$ ILZ058>060-064-065-069-070-074-079-095>102-MOZ036-052-060>065- 072>075-084-085-099-111100- /O.NEW.KLSX.WI.Y.0007.080511T0900Z-080512T0000Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-PIKE- LINCOLN-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY- JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON- MADISON-REYNOLDS- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...BOWLING GREEN... ST CHARLES...UNION...ST LOUIS...FARMINGTON 330 PM CDT SAT MAY 10 2008 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM CDT SUNDAY. VERY STRONG NORTHWEST WINDS WILL DEVELOP OVERNIGHT AS A LOW PRESSURE SYSTEM MOVES ACROSS THE REGION AND INTENSIFIES. SUSTAINED WIND SPEEDS WILL AVERAGE AROUND 30 MPH WITH GUSTS OF 45 TO 50 MPH. THESE INTENSE WINDS WILL PERSIST ON SUNDAY...EVENTUALLY DIMINISHING EARLY SUNDAY EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. PEOPLE TRAVELING ON NORTH TO SOUTH ORIENTED ROADWAYS WILL EXPERIENCE THE GREATEST TRAVELING DIFFICULTIES FROM THE STRONG WINDS. $$ GLASS
4 follow-up statements
000 WWUS73 KLSX 110944 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 444 AM CDT SUN MAY 11 2008 MOZ018-019-026-027-034-035-041-042-047>051-059-111700- /O.CON.KLSX.WI.Y.0007.000000T0000Z-080512T0000Z/ KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-BOONE-AUDRAIN-MONITEAU-COLE- OSAGE-CALLAWAY-MONTGOMERY-GASCONADE- INCLUDING THE CITIES OF...HANNIBAL...COLUMBIA...MEXICO... JEFFERSON CITY 444 AM CDT SUN MAY 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE INTENSE NORTHWEST WINDS THAT DEVELOPED OVERNIGHT WILL CONTINUE TODAY. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH OCCASIONAL GUSTS TO AROUND 45 MPH. THE VERY STRONG LOW PRESSURE SYSTEM RESPONSIBLE FOR THE HIGH WINDS WILL MOVE FROM ILLINOIS TO OHIO DURING THE DAY...WHICH WILL CAUSE THE WINDS TO SUBSIDE DURING THE LATE AFTERNOON HOURS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. PEOPLE TRAVELING ON NORTH TO SOUTH ORIENTED ROADWAYS WILL EXPERIENCE THE GREATEST TRAVELING DIFFICULTIES FROM THE STRONG WINDS. ALSO...THOSE RESPONSIBLE FOR BUILDING SITES SHOULD BE CERTAIN THAT BUILDING MATERIALS AND STRUCTURES ARE PROPERLY BRACED FOR THESE WINDS. $$ ILZ058>060-064-065-069-070-074-079-095>102-MOZ036-052-060>065- 072>075-084-085-099-111700- /O.CON.KLSX.WI.Y.0007.000000T0000Z-080512T0000Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-PIKE- LINCOLN-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY- JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON- MADISON-REYNOLDS- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...BOWLING GREEN... ST CHARLES...UNION...ST LOUIS...FARMINGTON 444 AM CDT SUN MAY 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE INTENSE NORTHWEST WINDS THAT DEVELOPED DURING THE PREDAWN HOURS WILL CONTINUE THROUGHOUT THE DAY. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH OCCASIONAL GUSTS TO AROUND 45 MPH. THE VERY STRONG LOW PRESSURE SYSTEM RESPONSIBLE FOR THE HIGH WINDS WILL MOVE FROM ILLINOIS TO OHIO DURING THE DAY...WHICH WILL ALLOW THE THE WINDS TO SUBSIDE BY LATE IN THE DAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. PEOPLE TRAVELING ON NORTH TO SOUTH ORIENTED ROADWAYS WILL EXPERIENCE THE GREATEST TRAVELING DIFFICULTIES FROM THE STRONG WINDS. ALSO...THOSE RESPONSIBLE FOR BUILDING SITES SHOULD BE CERTAIN THAT BUILDING MATERIALS AND STRUCTURES ARE PROPERLY BRACED FOR THESE WINDS. $$ TRUETT
000 WWUS73 KLSX 111716 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1216 PM CDT SUN MAY 11 2008 MOZ018-019-026-027-034-035-041-042-047>051-059-120000- /O.CON.KLSX.WI.Y.0007.000000T0000Z-080512T0000Z/ KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-BOONE-AUDRAIN-MONITEAU-COLE- OSAGE-CALLAWAY-MONTGOMERY-GASCONADE- INCLUDING THE CITIES OF...HANNIBAL...COLUMBIA...MEXICO... JEFFERSON CITY 1216 PM CDT SUN MAY 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE INTENSE NORTHWEST WINDS THAT DEVELOPED OVERNIGHT WILL CONTINUE THIS AFTERNOON. SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED...WITH OCCASIONAL GUSTS TO AROUND 45 MPH. THE VERY STRONG LOW PRESSURE SYSTEM RESPONSIBLE FOR THE HIGH WINDS WILL MOVE FROM ILLINOIS TO OHIO DURING THE DAY...WHICH WILL CAUSE THE WINDS TO SUBSIDE DURING THE LATE AFTERNOON HOURS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. PEOPLE TRAVELING ON NORTH TO SOUTH ORIENTED ROADWAYS WILL EXPERIENCE THE GREATEST TRAVELING DIFFICULTIES FROM THE STRONG WINDS. ALSO...THOSE RESPONSIBLE FOR BUILDING SITES SHOULD BE CERTAIN THAT BUILDING MATERIALS AND STRUCTURES ARE PROPERLY BRACED FOR THESE WINDS. $$ ILZ058>060-064-065-069-070-074-079-095>102-MOZ036-052-060>065- 072>075-084-085-099-120000- /O.CON.KLSX.WI.Y.0007.000000T0000Z-080512T0000Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-PIKE- LINCOLN-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY- JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON- MADISON-REYNOLDS- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...BOWLING GREEN... ST CHARLES...UNION...ST LOUIS...FARMINGTON 1216 PM CDT SUN MAY 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE INTENSE NORTHWEST WINDS THAT DEVELOPED DURING THE PREDAWN HOURS WILL CONTINUE THROUGH THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH OCCASIONAL GUSTS TO AROUND 45 MPH. THE VERY STRONG LOW PRESSURE SYSTEM RESPONSIBLE FOR THE HIGH WINDS WILL MOVE FROM ILLINOIS TO OHIO DURING THE DAY...WHICH WILL ALLOW THE THE WINDS TO SUBSIDE BY LATE IN THE DAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. PEOPLE TRAVELING ON NORTH TO SOUTH ORIENTED ROADWAYS WILL EXPERIENCE THE GREATEST TRAVELING DIFFICULTIES FROM THE STRONG WINDS. ALSO...THOSE RESPONSIBLE FOR BUILDING SITES SHOULD BE CERTAIN THAT BUILDING MATERIALS AND STRUCTURES ARE PROPERLY BRACED FOR THESE WINDS. $$ BYRD
000 WWUS73 KLSX 112052 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 352 PM CDT SUN MAY 11 2008 ILZ058-059-079-095>102-MOZ018-019-026-027-034>036-041-042-047>052- 059>065-072>075-084-085-099-112200- /O.CAN.KLSX.WI.Y.0007.000000T0000Z-080512T0000Z/ GREENE IL-MACOUPIN IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...CHESTER...QUINCY...EDWARDSVILLE... BELLEVILLE...HANNIBAL...BOWLING GREEN...COLUMBIA...MEXICO... JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS...FARMINGTON 352 PM CDT SUN MAY 11 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WIND ADVISORY. THE INTENSE NORTHWEST WINDS EXPERIENCED EARLIER TODAY HAVE SLOWLY DIMINISHED THROUGH THE AFTERNOON AND WILL CONTINUE TO DECREASE THROUGH THE EVENING HOURS. $$ ILZ060-064-065-069-070-074-120000- /O.CON.KLSX.WI.Y.0007.000000T0000Z-080512T0000Z/ MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- WASHINGTON IL- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM 352 PM CDT SUN MAY 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHWEST WINDS WILL CONTINUE TO OCCASIONALLY GUST TO 40 TO 45 MPH THROUGH 6 PM AND THEN SHOULD DIMINISH QUICKLY BY MID EVENING. THE WIND WILL DROP TO AROUND 10 MPH OVERNIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. PEOPLE TRAVELING ON NORTH TO SOUTH ORIENTED ROADWAYS WILL EXPERIENCE THE GREATEST TRAVELING DIFFICULTIES FROM THE STRONG WINDS. ALSO...THOSE RESPONSIBLE FOR BUILDING SITES SHOULD BE CERTAIN THAT BUILDING MATERIALS AND STRUCTURES ARE PROPERLY BRACED FOR THESE WINDS. $$ GLASS
000 WWUS73 KLSX 120003 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 703 PM CDT SUN MAY 11 2008 ILZ060-064-065-069-070-074-120115- /O.EXP.KLSX.WI.Y.0007.000000T0000Z-080512T0000Z/ MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- WASHINGTON IL- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM 703 PM CDT SUN MAY 11 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE STRONG NORTHWEST WINDS THAT IMPACTED THE AREA TODAY... ESPECIALLY THIS MORNING...ARE DIMINISHING. HOWEVER...LOOK FOR NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH TO CONTINUE FOR ABOUT AN HOUR OR SO AFTER SUNSET BEFORE EVENTUALLY BECOMING LIGHT TOWARD DAYBREAK. $$ TES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind advisory went out at May 10, 3:10 PM CDT, 20 minutes earlier.
Area forecast discussion, May 10, 3:10 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT SAT MAY 10 2008
.DISCUSSION...
/303 PM CDT SAT MAY 10 2008/
AN ACTIVE WEATHER REGIME IS FORECAST TO CONTINUE THRU NEXT WEEK WITH
THE FIRST SIGNIFICANT ROUND TONIGHT INTO SUNDAY.
CONDITIONS AND MODEL FORECASTS HAVE CHANGED QUITE A BIT SINCE 24 HRS
AGO WITH THE LATEST DATA NOW POINTING TO THE POTENTIAL FOR SEVERE WX
ACROSS AT LEAST THE SRN HALF OF THE CWA TONIGHT. THE SURFACE LOW IS
NOW FORECAST TO TRACK MUCH FURTHER NORTHWEST THAN PREVIOUSLY
ANTICIPATED WHICH WILL BRING THE UNSTABLE WARM SECTOR EVENTUALLY
INTO THE REGION TONIGHT. PRIND ARE THE SFC LOW IN SOUTH CENTRAL KS
ATTM WILL DEEPEN AND MOVE NEWD INTO NW MO BY EARLY EVENING WHERE
LARGE PRES FALLS ARE CURRENTLY BEING OBSERVED. THE SFC LOW WILL THEN
CONTINUE TO DEEPEN IN RESPONSE TO THE MIGRATING AND DEEPENING
UPPER SYSTEM...MOVING INTO CENTRAL IL BY DAYBREAK SUNDAY.
THIS FORECAST TRACK SHOULD EVENTUALLY ALLOW THE WARM FRONT...WHICH
HAS MOVED INTO FAR SW MO...TO CONTINUE MOVING NWD IN ADVANCE OF THE
MIGRATING SFC LOW/ATTENDANT COLD FRONT. STEEP MID LEVEL LAPSE RATES
ARE ALREADY IN PLACE ACROSS THE REGION...EVIDENT FROM ACCAS THIS
MORNING AND THE 18Z KSGF SOUNDING. THE WARMER AIR AND HIGHER
BOUNDARY LAYER DEW POINTS WITHIN THE WARM SECTOR SHOULD COMBINE
WITH THE STEEP LAPSE RATES...RESULTING IN A MODEST SIZE WARM
SECTOR WEDGE WITH MUCAPES OF 1000-1500 J/KG. ELEVATED THUNDERSTORMS
ONGOING ACROSS SW MO WILL CONTINUE TO PROGRESS EWD INTO ERN MO AND
IL THIS EVENING WITH A THREAT OF HAIL...HOWEVER THE HIGHEST IMPACT
SEVERE WEATHER THREAT WILL OCCUR WITH ANY SFC BASED STORMS AHEAD
OF THE CDFNT/WITHIN THE WARM SECTOR WHICH WILL BE STRONGLY FORCED
BY THE CDFNT AND MID/UPPER TROF. THE KINEMATIC PARAMETERS WILL BE
QUITE FAVORABLE FOR SEVERE STORMS WITH STRONG DEEP LAYER SHEAR AND
IMPRESSIVE VALUES OF 0-1KM AND 0-3KM SRH. THE MOST LIKELY MODE
APPEARS TO BE A SQUALL LINE GIVEN THE NATURE OF THE STRONG
FORCING...WITH A THREAT OF DAMAGING WINDS AND A FEW QLCS TORNADOES.
THE OTHER BIG ITEM WILL BE WIND...AND IT LOOKS LIKE MOTHER NATURE
WILL REALLY TURN ON THE WIND MACHINE. A TIGHT PRESSURE GRADIENT
WILL DEVELOP IN ASSOCIATION WITH THE DEEPENING LOW AND THIS SHOULD
PRODUCE ADVSRY LEVEL WINDS BEGINNING OVERNIGHT IN THE WAKE OF THE
LOW AND CDFNT...CONTINUING IN ERNEST ON SUNDAY IN THE WAKE OF THE
LOW. WOULD EXPECT TO SEE SFC WINDS GUSTING FROM 40-50 MPH AT TIMES.
BESIDES THE WIND...THE OTHER WEATHER ELEMENTS WILL COMBINE TO MAKE
THE WEATHER FOR MOTHERS DAY QUITE NASTY. TEMPERATURES WILL REMAIN IN
THE 50S...THE REGION WILL BE BLANKETED IN STRATUS...AND THERE WILL
BE SHOWERS PRIMARILY ACROSS THE NE HALF OF THE CWA IN THE DEEP
CYCLONIC FLOW.
THE REMAINDER OF THE FCST PRETTY MUCH REMAINS ON TRACK WITH MONDAY
STARTING OFF QUITE COOL THEN TEMPERATURES MODERATING. THE NEXT
SYSTEM WILL THEN BEGIN AFFECTING THE AREA AS EARLY AS TUESDAY
AFTERNOON WITH SHRA/TSRA CONTINUING INTO AT LEAST EARLY WED.
GLASS
&&
.AVIATION...
/555 AM CDT SAT MAY 10 2008/
FOR THE 12Z TAFS...FOG IN COU AND SUS SHOULD DISSIPATE RAPIDLY
AFTER 12Z WITH SUNSHINE AND INCRSG SELY SFC WNDS LEADING TO QUICK
DRYING AND MIXING OF THE BNDRY LYR. MID-HI LVL CLOUDS WILL BE
INCRSG OVER THE CWA TDA AS A DPNG MID-UPR LVL TROF MOVES E-SEWD
THRU THE NRN PLAINS...AND WITH INCRSG LOW-MID LVL WAA AHD OF AN
APPROACHING 850 MB TROF. LOW LVL CLOUDINESS ALONG WITH A LINE OF
TSRA WILL MOVE RAPIDLY EWD THRU THE CWA THIS EVNG AS A SFC LOW
INTENSIFIES OVER NWRN MO MOVG EWD INTO NERN MO BY LT TGT AND
DRAGGING A CDFNT QUICKLY EWD THRU THE CWA. WILL INCLUDE A TEMPO
GRP OF TSRA IN COU DURING THE EARLY EVNG HRS AND IN UIN...STL AND
SUS DURING THE LT EVNG HRS. THE SFC WND WILL VEER ARND TO A WLY
DIRECTION LT TGT AFTER THE PASSAGE OF THE CDFNT AND STRENGTHEN AS
THE DPNG SFC LOW MOVES EWD INTO W CNTRL IL. THERE SHOULD BE LGT
RAIN IN UIN LT TGT IN THE WRAP ARND LOW LVL MOISTURE BHND THE SFC
LOW.
GKS
&&
.CLIMATE...
RECORD LOW MAX TEMPS FOR MAY 11
COU 53 IN 1952
STL 53 IN 1960
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 4 AM TO 7 PM CDT SUNDAY FOR CRAWFORD-FRANKLIN-
IRON-JEFFERSON-LINCOLN-MADISON-PIKE-REYNOLDS-ST. CHARLES-
ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
WASHINGTON.
WIND ADVISORY FROM 1 AM TO 7 PM CDT SUNDAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-GASCONADE-KNOX-LEWIS-MARION-MONITEAU-MONROE-
MONTGOMERY-OSAGE-RALLS-SHELBY.
IL...WIND ADVISORY FROM 4 AM TO 7 PM CDT SUNDAY FOR ADAMS IL-BOND IL-
BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, May 10, 1:02 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 102 PM CDT SAT MAY 10 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 102 PM CDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS...PRIMARILY SOUTH OF A CUBA TO SPARTA LINE...WITH A SLIGHT RISK OF SEVERE STORMS AS FAR NORTH AS A SHELBYVILLE TO PITTSFIELD LINE. THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER WESTERN MISSOURI THIS AFTERNOON...WITH THE STORMS SWEEPING ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES WILL BE POSSIBLE...ESPECIALLY DURING THE EVENING HOURS. AFTER THE SYSTEM MOVES THROUGH LATE THIS EVENING...STRONG NORTHWEST WINDS GUSTING UP TO 40 MPH WILL OCCUR. MODERATE FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG NORTHWEST WINDS GUSTING UP TO 40 MPH WILL OCCUR ON SUNDAY AND EARLY SUNDAY EVENING. THE NEXT STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA ON TUESDAY THROUGH THURSDAY. MODERATE FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THIS EVENING...ESPECIALLY OVER SOUTHERN SECTIONS OF THE FORECAST AREA. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 6:23 AM CDT | River Flood Warning | LSX | Franklin | 16 hr |
| May 10, 6:30 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds, Washington | 30 min |
Nearby
Wind Advisories in Missouri, 2008Wind Advisories in Illinois, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.